W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Back to Search Results |
| Catalog Number |
GDSF1833 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
03/25/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code "d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported to gore: on (b)(6) 2026, the patient underwent an endovascular abdominal aortic aneurysm repair (evar) utilizing a gore® dryseal flex introducer sheath (18fr) and a gore® excluder® conformable aaa endoprosthesis.During preparation for stent graft insertion, separation of the metal stylet and olive tip was noted.The olive tip was found to be slightly more separated than normal.The components were manually repositioned, and the olive tip appeared intact and in normal alignment.The device was then inserted into the dryseal sheath.Shortly thereafter, blood was observed gushing from the sheath, indicating loss of hemostasis and possible puncture of the sheath bladder with the device withdrawn.There was also concern that a posterior nitinol wire from the stent graft had become exposed or displaced, likely during manipulation.The nitinol wire is believed to have punctured the dryseal sheath bladder, contributing to loss of hemostasis.During the initial inspection of the graft packaging suggested the graft appeared slanted to one side, although no deployment issues were identified.It was suspected that the stylet may have been bent during device manipulation with clamps, contributing to the subsequent events.During reinsertion attempts of the device, slight resistance was encountered.Blood return through the sheath occurred rapidly.Additional fluid was used to repressurize the sheath bladder; however, brisk blood return persisted again during insertion.The device was fully removed and rotated, at which point, the exposed nitinol wire was visualized.At that time, the decision was made to discard the affected graft and sheath.A new 18fr dryseal sheath was placed, and a new stent graft was successfully inserted without further difficulty.No arterial vessel perforation of the patient was identified; the damage was limited to the sheath bladder, resulting in loss of hemostasis and bleeding through the sheath.The estimated blood loss was approximately 200cc, attributed to loss of sheath hemostasis following bladder perforation.However, due to ongoing bleeding, the patient required blood transfusion with approximately 2 liters of blood administered.The procedure was otherwise completed successfully, and the patient tolerated the procedure without further device-related complications.1600-e:-catheter events - other/unknown is used to capture the exposed nitinol wire.
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6.Removed d15: cause not established.